MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX4 WITH SUTURE TABS, TALL HEIGHT, SMOOTH; CPX4 BREAST TISSUE EXPANDER WITH SMOOTH SURFACE

MENTOR TEXAS MENTOR CPX4 WITH SUTURE TABS, TALL HEIGHT, SMOOTH; CPX4 BREAST TISSUE EXPANDER WITH SMOOTH SURFACE
Catalog Number 3509313
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 05/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 38-year-old female who underwent a breast reconstruction primary with a mentor cpx4 with suture tabs, tall height, smooth, 450cc saline prosthesis experienced right sided deflation post procedure.As a result, patient underwent removal on (b)(6) 2023.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Per additional information received with the device indicated that the patient ethnicity is caucasian and date of event was on may 13, 2023.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation completed on october 15, 2023: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample revealed a rupture at the bladder shell juncture on the anterior view of the tall height te smooth, 450cc tissue expander.Microscopic examination was performed and the cause of the tear could not be identified.As the authorization form for examination was not received, the product evaluation lab was limited to non-destructive testing, therefore, the shell thickness measurement was not performed.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through mentor¿s quality system.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.According to the manufacturing investigation, per procedures and as documented in the electronic device history record, the device was inspected for defects and leaks and was manufactured following normal processes.The complaint device lot was not related to a nonconformance, nor its related shell sub-assemblies, which were found compliant with the number of dips and viscosity specifications, therefore, this complaint cannot be confirmed as a manufacturing defect.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Capa activity was not required.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX4 WITH SUTURE TABS, TALL HEIGHT, SMOOTH
Common Device Name
CPX4 BREAST TISSUE EXPANDER WITH SMOOTH SURFACE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key17443467
Report Number1645337-2023-09025
Device Sequence Number2712587
Product Code LCJ
UDI-Device Identifier00081317026723
UDI-Public00081317026723
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182335
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2023
Device Catalogue Number3509313
Device Lot Number7727833
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer08/10/2023
10/15/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date08/17/2023
10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite